So what’s the latest trend in getting high? Laxatives. In this day and age of laws and federal rulings aimed at cracking down on the widespread abuse of prescription drugs, individuals are turning to instant bowel relievers (such as Imodium) for a quick high that leaves them with a painful end in more ways than one. Below you will find the harmful truth about the abuse of the most innocent over-the-counter drug.
So how do you get high from laxatives? To put it simply, you just keep on going. Similar to the liquid version, the pill version of the laxatives in your bathroom cabinet will flush the causes of your constipation directly into the toilet bowl. During the flush, the capsule releases a tiny amount of chemicals to stimulate a reaction. While a microscopic amount (contained in one pill) will do the job, individuals in search of a bottomless high are taking 50-100 pills in one sitting.
The after-effects go much deeper than just a headache and a dizzy spell. While you feel great on the inside, this high is simultaneously damaging your insides. Every time you go to the restroom to relieve your bowels after getting high you run the risk of damaging your lungs, kidney, intestine, liver and even your sweat glands.
Though you may feel a bit slow or tired after a night of “ flushing”, you run the risk of going into shock. You can literally squeeze the water out of your body. Lets pretend your body is a wet sponge. Large amounts of the chemicals found in laxatives will cause you to lose water and while a small amount of water loss is harmless, a large amount (at once) or constant flush can cause kidney failure and cardiac arrest.
If you or someone you love is misusing this particular drug or any drug, do the right thing and seek help. If you or someone you love is abusing a laxative, they are basically taking a trip with no way back. Over-the-counter laxatives have the potential to be fatal.
Written By: Latoya Hoyte
Disclaimer: The EGL Wellness blog does not create a doctor/patient relationship. The information provided is not meant to be a substitute for professional medical advice, diagnosis, or treatment. All text on this site is informational and for educational purposes only. Always seek the advice of your physician or other qualified mental health provider with any questions regarding a medical condition. Do not disregard professional medical advice or delay in seeking it because of something you have read on this site. Any advice or information provided on the site is provided on an “as-is” basis. No warranties either expressed or implied, are made on the information provided.